Jump to content
Roses

Roses: Prozac withdrawal

Recommended Posts

Roses

Hello, I will run through my history as quickly as possible. In my early 20s after having moved for probably the 15th to 20th time with my parents I was having a lot of stress and crying fits. I started on Prozac which I took for a year or two and then stopped taking it for a few months. Unfortunately I had anxiety after doing so and fearing a relapse (I didn't know this could be a withdrawal symptom) started on it again. 

 

I began to feel like my skin was numb and it wasn't working so I was switched to Paxil. The Paxil gave me the worst headaches if I didn't take it exactly on time and I ended up switching about a year ago to Lexapro. Lexapro made me very constipated and I felt my anxiety get far worse. The last few months I switched off the 20 mg of Lexapro to 20 mg Prozac. I've been back on just Prozac for 2 weeks. It wasn't hard during the switching process but my first period on just Prozac was extremely hard. I was crying for the last few days nearly 10 times a day and feeling very anxious. I did cave two days ago and took Xanax after panicking all day just to sleep. 

 

My goal is to not increase my Prozac dosage because I specifically went onto it so I might have an easier withdrawal. I plan to stick to this dosage for another few weeks and try to slowly withdraw. I'm having a lot of trouble even going outside or getting out of bed without panicking. I am not sure why it is like this now when Prozac was generally effective for me before. 

Share this post


Link to post
Altostrata

Welcome, Roses.

 

How long have you been taking 20mg Prozac? Have you been feeling better or worse since you started it?

 

It's possible that since you've been on and off drugs so many times, your nervous system is hypersensitive and 20mg Prozac is too much for you. Do you feel overstimulated?

Share this post


Link to post
Roses
8 hours ago, Altostrata said:

Welcome, Roses.

 

How long have you been taking 20mg Prozac? Have you been feeling better or worse since you started it?

 

It's possible that since you've been on and off drugs so many times, your nervous system is hypersensitive and 20mg Prozac is too much for you. Do you feel overstimulated?

Hello! The middle of October is when I started this dosage while tapering Lexapro and the middle of November is when I got off lexapro completely with this dosage. 

 

My panic is beginning to decrease a bit finally but emotionally I feel so blunted beyond that. A few hours before I take my dose my anxiety increases. I definitely think my brain/body/nervous system has been endlessly taxed especially since within the course of the last 18 months I've switched from paxil to lexapro to prozac (all generics) and also had a near death experience with an ectopic pregnancy. I noticed that this year I am highly sensitive to caffeine suddenly and have to really avoid it or it drives me into panic. 

 

But this is not swaying me from going off it. Just giving myself some weeks to stabilize. 

Share this post


Link to post
Altostrata

What times of day do you take your drugs, and their dosages?

 

How's your sleep? Has it gotten better or worse since you restarted 20mg Prozac?

 

What are you thinking before you take Prozac every day? Are you worrying about it? How do you feel for a couple of hours afterward?

Share this post


Link to post
Roses
On 12/7/2018 at 4:09 PM, Altostrata said:

What times of day do you take your drugs, and their dosages?

 

How's your sleep? Has it gotten better or worse since you restarted 20mg Prozac?

 

What are you thinking before you take Prozac every day? Are you worrying about it? How do you feel for a couple of hours afterward?

I take 20 mg prozac daily at 6 PM. I get so tired by about 8 PM and feel like I just can't stay awake. So now I go to sleep from 8 to 9 PM, which is weird because I'm used to sleeping around midnight. I am sleeping heavier than before which is good since I have a history with insomnia. 

 

I'm usually distracting myself with tv or reading. The problem is lately I have been thinking a lot about what 10 years on SSRIs has done for me. I doubled my weight (lost 50 lbs in the last year but have 100 to lose still), worsened my panic attacks, made myself a hermit in my house, still had suicidal thoughts, still have crying fits, etc. Yes I got through school and haven't attempted suicide or needed mental hospitalization but the things I wanted from SSRIs are not what I got. So I guess a lot of my thoughts are negative these days because I'm frustrated. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.